MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION TKA TIBIAL INSERT TRIAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. LEGION TKA TIBIAL INSERT TRIAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71433444
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the legion tka tibial insert trial broke during use.All parts were removed from the patient.The treatment finished with a smith and nephew backup device.No other complications were reported at this time.No delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used for treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports the trial insert broke in two during use.Per complaint details, both parts were removed from the patient without injury or delay, and the procedure was completed using a backup device.Since no harm is alleged, no further clinical assessment is warranted.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION TKA TIBIAL INSERT TRIAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10511175
Report Number1020279-2020-04488
Device Sequence Number3134684
Product Code LXH
UDI-Device Identifier00885556480021
UDI-Public00885556480021
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433444
Device Catalogue Number71433447
Device Lot Number16GM16854
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;